Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ECSTACY
Apr 2, 2006

25 yr old, HIV positive and enjoy the odd night on the town (1 per month) after taking a few (1.5 - 2 at most) ecstacy (MDMA) tablets. When I do I tend to get exceptionally dehydrated and a rash develops on my torso. My CD4 count stays the same at 450 - 550 but VL seems to always spike a week later. Am on Sustiva / Truvada and varying PI's. Should I be worried that the MDMA is or could be causing resistance? What are the other potential side effects of this combo? Is it deadly? What do you think doc?

Response from Dr. Henry

MDMA has been associated with a mall number of life threatening cases of cardiac toxicity and high fevers (incuding some deaths). Use of ecstacy has been linked to increased levels of unsafe sex which can result in transmission of an drug resistant strain of HIV to a person doing well on HIV medication. I am unaware of a documented drug interaction between your HIV meds and MDMA (if anyone is aware of a published report please post). KH



Previous
uridine/aquamed/sculptra
Next
Discordant Couple2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement